New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

misspriss82
Regular Member


Date Joined Mar 2008
Total Posts : 221
   Posted 8/14/2009 4:16 PM (GMT -7)   
Hey there!

I have had Crohn's for two years and am still learning the do's and don'ts. This Tuesday, I went to the bathroom and had an upset stomach (normal for me), but when I looked in the toilet, I noticed a massive amount of blood. I have never had this happen before and felt no pain, so I called the dr's office and he gave me suppositories (which I can't get in!!), to help with "inflammation". He said with Crohn's you can get inflamed and it can cause blood, but that it wasn't a hemorrhoid.

Has this happened to any one else? It scared me so much!! I haven't had any more bleeding, but I did notice a lot of mucus lately too. Not sure if I should call the dr. again... I'm nervous he'll put me back on prednisone or get upset b/c I am not able to get the suppositories in to use them!
26 y/o, diagnosed with Crohn's Disease at 25 y/o
Asacol 400mg 3 pills 3x daily
Entocort, 3 pills daily
Upset stomach daily, tired all the time (except when on Prednisone), occasional abdominal pain and sometimes mysterious rashes
Getting married Oct. 2009 and am ready to get into remission!!


Valerie3
Veteran Member


Date Joined Feb 2009
Total Posts : 529
   Posted 8/14/2009 4:25 PM (GMT -7)   
One thing to keep in mind is that if the blood was in the water, not in the stool itself, it takes a very small amount of blood to turn the water red. Was blood in the stool or the water? If you don't have pain, I wouldn't worry too much about it, unless the bleeding continues. I used to bleed only about once a week, so it was never a concern for me, I'm assuming it was from fissures.

misspriss82
Regular Member


Date Joined Mar 2008
Total Posts : 221
   Posted 8/14/2009 7:03 PM (GMT -7)   
the blood was mixed in with the stool and was a "brighter" red color. I thought for a minute that maybe I had eaten something red, but I did not. What is a fissure and do they go away on their own?
26 y/o, diagnosed with Crohn's Disease at 25 y/o
Asacol 400mg 3 pills 3x daily
Entocort, 3 pills daily
Upset stomach daily, tired all the time (except when on Prednisone), occasional abdominal pain and sometimes mysterious rashes
Getting married Oct. 2009 and am ready to get into remission!!


Laslow
Regular Member


Date Joined Oct 2008
Total Posts : 25
   Posted 8/14/2009 7:07 PM (GMT -7)   
Blood can be caused by several things. I bled for a 1 1/2. I have Crohns but I had Diverticuli disease also which was causing all the blood. Watch for dark stools. This is caused bt bleeding it your upper GI tract which is more serious. Valerie is correct. Keep an eye on the bleeding and definately get it checked out

Jay

WriterMum
Regular Member


Date Joined Apr 2009
Total Posts : 166
   Posted 8/14/2009 7:34 PM (GMT -7)   
A fissure is essentially a cut that has a hard time healing if you have diarrhea or frequent BM's. They bleed, and you will get blood on the outside of the stool.

If you are having bleeding and mucous that would suggest inflammation, and you should treat it. You should let your doctor know. I had some bad bleeding in March and April and it was from an acute flare.

As for the suppositories, have you tried wetting the suppositories with cold water? Bizarrely it works for me. In hospital they gave me a sort of vaseline to put on the suppositories but I found that messy.
44 years old. Diagnosed with moderate to severe Crohn's in April 2005. Hiatus hernia diagnosed in 2008. Had Crohn's under control until March this year when I had a major flare up and ended up in hospital. Diagnosis is now CD and IBS. Getting it under control again.
Currently taking: Prednisone 5 mg, Salofalk 2000 mg, Nexium 40 mg, Calcium and Vitamin D, Matamucil, Yogurt for probiotics, Salofalk suppositories as needed.


frogeleita
Regular Member


Date Joined Jul 2009
Total Posts : 342
   Posted 8/15/2009 9:39 AM (GMT -7)   
bright red blood in the water or even some in the stool..means more hemmoroids..its red because its been exposed to oxygen so its closer to the surface..usually its the tarry black stools they tell you to worry about..i have one internal hemmoroid and i have had this happen many times and its often without pain...you just need a rectal exam done to determine what is going on...

sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 8/15/2009 1:01 PM (GMT -7)   
I don't have hemmoroids, but bleed from the ulcers in my rectal region. It's bright red like you describe. As others suggest, it doesn't take that much blood to turn the water red, so just keep a watch on it. I pretty much bleed daily, sometimes more than others.

You did the right thing to call your doctor and let him know. Hopefully you'll get the rectal meds to stay in there - they help tons. I use a plastic baggie to push them in then hold them in for a bit. After a few seconds I can feel the suppository go "up" and I know it's no longer going to slip out.
--female dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine  --rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone, Tysabri
--Prochymal in Phase III study (can't wait til it's approved!)
--Compounded budesonide 3mg/daily, Started Cimzia first dose 2/10/09.  Dx Osteoporosis 10/08 started Forteo 1/27/09

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:32 PM (GMT -7)
There are a total of 2,736,058 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
305 Guest(s), 12 Registered Member(s) are currently online.  Details
imagardener2, Dsimms, NM12, Michael_T, Gear, astroman, Atomium7, jdm99, Twingirldc, joavila92, Poppie, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer